MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 10F X 18CM SPLIT CATH XL; SPLIT CATH XL HEMODIALYSIS CATHETER

MEDICAL COMPONENTS, INC. 10F X 18CM SPLIT CATH XL; SPLIT CATH XL HEMODIALYSIS CATHETER
Model Number ASPC18P-XL
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our investigation is ongoing.A follow up report will be submitted when the investigation is complete.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The 2.5 flow permcath catheter was used for contrast injection.In the blue luer it was used with a 3-way faucet, since the red route received saline solution.The red luer was closed and the blue luer was opened, the tap was turned on at the connection.When performing the test with serum in the injector with flow 2.5, the taps and the white part of the catheter came out.
 
Additional Manufacturer Narrative
The device was not returned for evaluation as it was discarded at the facility.A photograph was provided showing one luer in a bag with one cap.The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation showed all components of the catheter were manufactured, inspected, and assembled according to specification with no non-conformances or abnormalities.The information provided indicated the failure occurred during a contrast injection study.The device reported in this complaint is not indicated or approved for a power injection study.Use of the device for this purpose is considered off-label use.The instructions for use state: the medcomp® pediatric split cath® xl is indicated for use in attaining long-term vascular access for hemodialysis and apheresis.This catheter is intended for long-term vascular access only and should not be used for any purpose other than indicated in these instructions.

Brand Name
10F X 18CM SPLIT CATH XL
Common Device Name
SPLIT CATH XL HEMODIALYSIS CATHETER
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
MDR Report Key11819788
Report Number2518902-2021-00026
Device Sequence Number19645641
Product Code MSD
UDI-Device Identifier00884908003437
UDI-Public884908003437
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/20/2022
Device Model NumberASPC18P-XL
Device Catalogue NumberASPC18P-XL
Device Lot NumberMPHF800
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/12/2021
Supplement Date Received by Manufacturer05/12/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date06/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;